Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Had heart attack. Received stents. Stopped statins. Will it have side effects? Continue?

I am male, had a heart attack at 50, now 53. Received two stents in my LAD on 2-27-10. Stopped statins in January, 2012, due to severe side affects. Last week cholesterol tested 201, LDL 141, glucose 79, HDL 40, trig 98. I am sure doctor will want me to go back on a statin but I don t want to due to side affects and fear of long-term consequences. I am 5 10 , 153 pounds, have a decent diet, work out 2-3 times per week, don t smoke, sleep better now that I m off statins, think better, etc. etc. I am a trial lawyer so mental sharpness is imperative. Family history of high cholesterol and heart disease. I have reduced sugar in my diet. Any ideas?
Asked On : Sat, 16 Jun 2012
Answers:  1 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Cardiologist 's  Response
Thanks for your question

Studies suggest that once a person has defined coronary artery disease which is your case, should have LDL lowered to less than 70mg/dl to reduce the risk of recurrent heart attack.

Studies also suggest that if LDL and cholesterol is lowered to target levels, statins should still be continued due to its cardio protective effects other than lowering cholesterol

You are in dire need of statins

Hope that answers
Answered: Wed, 31 Jul 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor